MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC PLATE CUTTER/IN-LINE FOR1.3MM LCKNG/1.5-2.0MM VAL PL; PLIERS,SURGICAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC PLATE CUTTER/IN-LINE FOR1.3MM LCKNG/1.5-2.0MM VAL PL; PLIERS,SURGICAL
Catalog Number 03.130.270
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date of event: event year is reported as 2021; however exact date of event is unknown.Complainant part is expected to be returned for manufacturer review/ investigation but has yet to be received.Investigation summary: the complaint device was not received for investigation.A photo investigation was performed based on the image.The image was reviewed, and the complaint condition is confirmed.There is visible damage to the device and there are clearly two pieces.A definitive assignable root cause could not be determined based on the provided information.As the device was not returned, an as-received condition could not be assessed and a dimensional inspection and document/specification review were not completed.During the investigation, no product design issues or discrepancies were observed (based on the image) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: part number: 03.130.270, lot number: t126545, manufacturing site: (b)(4), release to warehouse date: nov 06, 2015.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.The raw material certificate was reviewed and the used material was according to the specification of the device.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported on an unknown date the patient underwent for a surgery.During the surgery, the plate cutter broke while cutting a plate.The surgery was completed successfully.There was no patient consequence.This complaint involves one (1) device.This report is for (1) plate cutter/in-line for1.3mm lckng/1.5-2.0mm val pl this report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: part number: 03.130.270, lot number: t126545, manufacturing site: tuttlingen, release to warehouse date: november 6, 2015.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.The raw material certificate was reviewed and the used material was according to the specification of the device.Visual inspection: the cutt-pliers in-line f/lock pl 1.3+va loc (part #: 03.130.270, lot #: t126545) was received at us customer quality (cq).Upon visual inspection, the lower jaw broke off and was returned along with the device.No other defect was observed device failure/defect identified? yes.Dimensional inspection: no dimensional inspection was performed due to requiring destruction of the device, and device assembly and geometry limits ability to accurately dimensionally inspect document/specification review: current and manufactured revisions were reviewed.No design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: this complaint is confirmed as the complaint device was received with its lower jaw broken off.No definitive root cause could be determined based on the provided information.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PLATE CUTTER/IN-LINE FOR1.3MM LCKNG/1.5-2.0MM VAL PL
Common Device Name
PLIERS,SURGICAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key12430980
Report Number2939274-2021-05198
Device Sequence Number20173663
Product Code HTC
UDI-Device Identifier07611819690721
UDI-Public(01)07611819690721
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.130.270
Device Lot NumberT126545
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2021
Initial Date Received by Manufacturer 08/10/2021
Supplement Date Received by Manufacturer09/08/2021
Initial Report FDA Received Date09/06/2021
Supplement Report FDA Received Date10/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1